MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES BUDDY¿ DISPOSABLE SET (1 PIECE); WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION

BELMONT MEDICAL TECHNOLOGIES BUDDY¿ DISPOSABLE SET (1 PIECE); WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Model Number 905-00010P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The device involved in the incident was not returned to belmont for investigation.Per medwatch report # mw5162494, the date of event is nov 05, 2024, but the user facility did not inform belmont about this incident when it actually occurred.We became aware of this incident on december 5th, after receiving the medwatch report therefore, reporting this now.The user will lose the ability to infuse the patient with buddy lite during the leak.Another disposable set or alternative methods can be used to infuse the patient.The operator's manual provides instructions on installing the disposable set and recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, " carefully remove the disposable from its pouch.Install it into the heater unit, being careful to line up the red orientation hub on the disposable with the notch marked with a red arrow on the heater unit.Take care not to damage the disposable".All 3 disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Neither buddy lite nor buddy disposable set were provided to belmont for investigation.Therefore, a thorough investigation of the disposable could not be carried out.The serial number and lot number of the device and disposable set were unknown.No investigation could be carried out into the device and lot history.No other additional information was available from the event.The risk manager confirmed that the patient was transported to wvu medicine ruby memorial in morgantown, west virginia and they do not have any additional information on the buddy lite as they dispose of disposables after each flight even if they fail.No device malfunction could be verified, and the root cause could not be determined.The complaint file will be reopened in the event additional information become available.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.
 
Event or Problem Description
The medwatch # mw5162494 stated the following: when attempting to use the buddy lite to transfuse a hypothermic trauma patient, the cartridge was placed in the device and primed with ivf.Ivf began leaking after priming.The cartridge was removed from patient iv line and discarded.The patient was transfused without the warming device being used.

Brand Name
BUDDY¿ DISPOSABLE SET (1 PIECE)
Common Device Name
WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21019272
Report Number1219702-2024-00062
Device Sequence Number13044743
Product Code BSB
UDI-Device Identifier00896128002091
UDI-Public00896128002091
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number905-00010P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown